MAUDE Adverse Event Report: CORDIS CORPORATION SABER 5MM10CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 5MM10CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48002030X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82234619 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, after the insertion of a 5mm x 10cm 90cm saber percutaneous transluminal angioplasty (pta) balloon catheter, an attempt to inflate the balloon was made but the inflation failed.It was reported that the inflation difficulty may have been caused by a leakage of pressure from the shaft of the device.As a result, the device was removed, and a 5mm saberx pta balloon catheter was used and was successfully inflated.The procedure was completed with the use of an unknown drug-coated balloon (dcb) catheter.There was no reported injury to the patient.This was during a procedure to treat restenosis of a previously placed unknown stent within the superficial femoral artery (sfa).An ipsilateral approach was used for this procedure.An unknown.014 guidewire was also used and was advanced across the lesion.Additional information was requested but was not available.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g4, g6, h1, h2, h3, h6, and h10.Complaint conclusion: as reported, after the insertion of a 5mm x 10cm 90cm saber percutaneous transluminal angioplasty (pta) balloon catheter, an attempt to inflate the balloon was made but the inflation failed.It was reported that the inflation difficulty may have been caused by a leakage of pressure from the shaft of the device.As a result, the device was removed, and a 5mm saberx pta balloon catheter was used and was successfully inflated.The procedure was completed with the use of an unknown drug-coated balloon (dcb) catheter.There was no reported injury to the patient.This was during a procedure to treat restenosis of a previously placed unknown stent within the superficial femoral artery (sfa).An ipsilateral approach was used for this procedure.An unknown.014 guidewire was also used and was advanced across the lesion.Additional information was requested but was not available.The device was returned for analysis.A non-sterile saber 5mm10cm 90 was received for analysis coiled inside a plastic bag.Per visual analysis, a cracked condition in the inflation luer hub of the unit was observed.Per functional testing, a lab sample inflator/deflator device filled with water was attached to the inflation lumen of the unit and pressure was applied.However, a leakage was observed at a rupture in the inflation luer hub.No other anomalies were observed.Per microscopic analysis, the unit was sent to sem analysis to determine the root cause of the cracked hub.Sem results showed a cracked condition was observed on the luer hub surface extending along the entire length of the luer hub body in the balloon tube section.The results showed that the areas affected by the crack on the luer hub of the saber 5mm10cm90 catheter unit presented evidence of an overloading force that occurred on the damaged area of the unit.The crack damages on these materials are commonly associated with damages caused in polymeric materials where shear forces resistance propertied were overloaded.These polymers exhibit considerable mechanical properties, nevertheless under severe conditions tend to break after the elastic behavior is exceed, as in this case may be observed in the fatigue striation patterns observed in the separated wall borders.No other anomalies were observed during sem analysis.A product history record (phr) review of lot 82234619 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿body/shaft leakage - in-patient¿ was confirmed during device analysis as a leakage was noted coming from the luer hub on the device.Device analysis revealed a cracked condition extending the entire length of the luer hub.Based on the information provided, the hub material was likely induced to tensile forces that exceeded the hub material yield strength.It is likely handling of the product and procedural factors contributed to the event reported.Overtightening is the likely culprit and has been known to cause cracks in luer hubs as fatigue striation patterns were observed in the separated wall borders.According to the instructions for use, which are not intended to mitigate risk, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 5MM10CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15581863
Report Number9616099-2022-06052
Device Sequence Number17759970
Product Code LIT
UDI-Device Identifier20705032069233
UDI-Public(01)20705032069233(17)240430(10)82234619
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number48002030X
Device Catalogue Number48005010S
Device Lot Number82234619
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2022
Supplement Date Received by Manufacturer10/30/2022
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER SABERX (5); UNK GUIDEWIRE (0.014); UNK STENT
Patient SexUnknown